If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Still feeling bad!!

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Still feeling bad!!

    [Still feeling bad!!]

    Author: Heather Irwin (65.247.157.---)

    Date: 09-23-02 20:25

    Hello all. Well, I haven't made much progress here. I talked w/ my primary cardiologist on Thurs. last week and she said she agrees with everything my local PCP/cardiologist is doing and to stick with it. I put in a call to her and to him today. I have been sick since I started taking the Amiodarone. Mainly nausea, headaches, lethargic. I feel better as far as the HR goes, but don't feel like doing anything because of the med. I'm sure that's what it is. It has to be. I told them when I was in the hosp. that it made me sick at my stomach, but they said it was the magnesium, but I'm not taking that now. I tried to call Lisa today, but Ellen said she wouldn't be available for calls until Wed. night. What # do I call again? I was not given any of the preliminary testing that Lisa asked about. They just started me on 200mg/ tid.....I ate lunch today and took my pill w/ food, which is the reccomendation, and an hour later it was all coming back up......I just can't do this everyday. There has got to be other treatment plans for HCM and A-Fib. Less toxic medicine maybe.. I don't know, but I'm ready to try something different. How exactly do you take your pulse with A-Fib? Sometimes I can get an idea and others not. Sometimes it seems like it's hard for me to find my own pulse. I wonder if my HB is that weak then. Also, I wondered if anyone had an opinion or experience with cardiac conversion, as a treatment for A-Fib. My local PCP said we could try this if my rythym didn't totally convert soon, but that he didn't want to have to do this to me unless totally necessary. Thanks so much, Heather-29, non-obstructive HCM

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Still feeling bad!!]

    Author: Dolly (mom to ANdrew) (---.pressenter.com)

    Date: 09-23-02 20:57

    Hi Heather,

    I don't have any advice to offer you, just wanted to say I sure hope something is done soon for you. Your situation sounds miserable and you must be pretty nervous and frustrated about it all.

    Keep us posted and I hope you find some answers and relief soon!!

    Dolly (Andrew's mom)

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Still feeling bad!!]

    Author: Kay Ruth (---.as0.wlby.oh.voyager.net)

    Date: 09-23-02 21:35

    Hi Heather ,My husband Jim just had a cardioversion last tues,it was sucessful but he had one previously and it didn't last more than a couple of days,then he ended up back in the clinic having a liter of fluid from his lung also his pericardium.After his myectomy in May he was taking amiodarone and toprol ,sometimes the amiodarone can cause the very things you are trying to prevent .There are too many contraindications with amiodarone.As far as knowing when you are in a-fib or not, Jim never felt anything.We have a blood pressure monitor at home and the only difference we can see is his beats per min have slowed down to around 50. He takes toprol and coumadin.We are hoping that his heart has healed enough after the surgery that he will stay in rythym this time. he goes for a follow up ekg tomorrow. I hope you feel better soon you should call your Dr about being so sick it certainly isn't good .Kay

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Still feeling bad!!]

    Author: Sarah B.-Board Moderator (---.client.attbi.com)

    Date: 09-23-02 23:20

    Dear Heather,

    Typically, when someone is in afib they will start you on a medication they think will keep you in rhythm and once there is enough of it in your system they will cardiovert you. Amio has a month long loading dose time frame if I remember correctly so if it doesn't kick your heart back to normal then you should get cardioverted then --as long as your INR has been between 2 and 3 for at least 3 weeks. Otherwise you run the risk of having a stroke from the cardioversion.

    The three strongest antiarrhytmia medications are sotalol, dofetilide and amiodarone (betapace, tikosyn, cordarone). Most doctors will try betapace before amio since the amio is so toxic. Tikosyn is very new and not widely used yet.

    Try taking the amio 30-45 minutes after you eat so that there is something in your stomach when it gets down there.

    Try taking your pulse in your neck, too. I try to listen for a whole minute to see what is going on since afib is so irregular. Sometimes it is hard to get but wrapping my left hand around my right wrist and pressing down pretty hard will get it to show up.

    The HCMA office is 973-983-7429. They should have gotten baseline blood work on your liver, thyroid and minerals. You should get checked on all the same every 3 months to start and I think you can pop up to 6 months after a year (but some may keep you at 3 months). Amio can give you hypothyroidism, liver damage, lung damage, cataracts, and it makes you photosenstitive. Don't go out without sunblock and a hat unless you want sun poisoning (not burns, but poisoning). I have 2 family members on amio (well, 1 quit, 1 still on). Mom has been on it for ten years and now her skin is becoming blue from the build up. I have decided not to take amio.

    I hope you get through to your doctor about the nausea. I can only say good luck and I don't understand why your doctor would hesitate to cardiovert you once you have enough amio in your system --it is a standard procedure and not a big dea --as long as you are anti-coagulated!!

    take care and hang in there,

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Still feeling bad!!]

    Author: henry krautter (---.newark-09rh16rt.nj.dial-access.att.net)

    Date: 09-26-02 16:24

    I was on Amio for about 30 days, Cardiversion was tried three times with sucess all three times. It lasted for one day each time. I am now off Amio and in A-F all the time. I now take Coumudin , Lasix. and Mavik. I feel great but I am very limited as to my ability to climb stairs, walk fast. or do hard exercise.
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

Working...
X